New Jersey, 2012

Wildfire in New Jersey, April 16, 2012

April 16, 2012 · NWS PHI · 1 event in 1 county or zone

A wildfire occurred at the Picatinny Arsenal during the afternoon and evening of the 16th in Dover Township in Morris County. m.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A wildfire occurred at the Picatinny Arsenal during the afternoon and evening of the 16th in Dover Township in Morris County. The fire began about 1 p.m. EDT when personnel were doing routine demolition of munitions from their bunker in a wooded area. The fire jumped out of their explosives pit and proceeded to move outward and up the local ridge line. The Picatinny Arsenal Fire Department, Directorate of Emergency Services and the New Jersey Fire Service battled the blaze. The blaze was considered fully contained at 7 p.m. EDT after it burned about 100 acres. The high temperature at Newark International Airport on the 16th was 88 degrees. Through April 15th, there were 500 reported wildfires in the state of New Jersey, well ahead of the pace of 2011.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 16, 11:36 AM EST, 24 minutes earlier.

Area forecast discussion, Apr 16, 11:36 AM EST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1236 PM EDT MON APR 16 2012

.SYNOPSIS...
HIGH PRESSURE ANCHORED OVER THE WESTERN ATLANTIC WILL CONTINUE TO
INFLUENCE OUR WEATHER TODAY BEFORE WEAKENING TONIGHT. LOW PRESSURE
WILL TRACK NORTH OF THE REGION TONIGHT, BRINGING A WEAK COLD FRONT
THROUGH OUR REGION. HIGH PRESSURE MOVES ACROSS THE REGION TUESDAY
AND WEDNESDAY BEFORE SLIDING OFF TO OUR EAST BY EARLY THURSDAY.
LOW PRESSURE WILL MOVE ACROSS THE GREAT LAKES REGION AND INTO
SOUTHERN CANADA, DRAGGING A COLD FRONT THROUGH OUR AREA THURSDAY
NIGHT INTO FRIDAY BEFORE STALLING NEAR PARTS OF OUR REGION. ANOTHER
AREA OF LOW PRESSURE WILL IMPACT THE REGION OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HIGH PRESSURE SITUATED TO OUR SOUTHEAST WILL MAINTAIN A SOUTHERLY
FLOW OF RATHER WARM AIR ACROSS OUR AREA. MEANWHILE, LOW PRESSURE
IS TRACKING ACROSS THE WESTERN GREAT LAKES. THE 12Z STERLING, VA
RAOB INDICATED 925 MB TEMPERATURES ARE A TOASTY +21C. SINCE A
GOOD AMOUNT OF SUNSHINE IS EXPECTED ACROSS THE AREA, EXCEPT FOR SOME
BANDS OF MAINLY HIGH CLOUDS FROM TIME TO TIME, INLAND TEMPERATURES
ARE EXPECTED TO TOP OUT WELL INTO THE 80S. SOME AREAS COULD EVEN
HIT 90 DEGREES ESPECIALLY WITH THE RATHER DRY GROUND. THE HOURLY
TEMPERATURE GRIDS WERE ADJUSTED UPWARD A BIT AGAIN AS THEY HAVE
CLIMBED A BIT QUICKER. THE LAMP/LAV GUIDANCE WAS USED TO ASSIST IN
THIS. THE HIGHS WERE BUMPED UP A TAD FOR SOME INLAND AREAS. THE
SOUTHWESTERLY FLOW IS FORECAST TO INCREASE, HOWEVER IT MAY BE
SOUTHERLY ENOUGH TO ALLOW SOME BACKING OF THE SURFACE FLOW
RESULTING IN A SEA BREEZE. THERE ARE HINTS OF THIS OCCURRING NOW
IN SOME COASTAL OBS. THE SOUTHWESTERLY WIND SHOULD GUST TO NEAR 20
MPH AT TIMES LATER THIS AFTERNOON AS MIXING DEEPENS AT LEAST SOME.
THE INCREASING MIXING SHOULD ALSO ALLOW THE SURFACE DEW POINTS TO
LOWER A BIT.

WE SHOULD GET CLOSE TO RECORD HIGHS AT A FEW LOCATIONS THIS
AFTERNOON, AND THE RECORDS FOR TODAY ARE LISTED IN THE CLIMATE
SECTION BELOW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
A MOSTLY CLEAR AND WARM EVENING IS EXPECTED.

A COLD FRONT FROM THE WEST IS FORECAST TO PASS THROUGH OUR REGION
BETWEEN ABOUT 1100 PM AND 300 AM. WHILE THERE WAS SOME
PRECIPITATION ASSOCIATED WITH THE FRONT EARLY THIS MORNING, IT
SHOULD DISSIPATE BY THE TIME THE BOUNDARY ARRIVES TONIGHT. AS A
RESULT, WE ARE ANTICIPATING ONLY SCATTERED CLOUDS ALONG WITH A
WIND SHIFT FROM THE SOUTHWEST TO THE NORTHWEST.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
ON TUESDAY, THE FRONT PUSHES FARTHER OFFSHORE AS HIGH PRESSURE
STARTS TO BUILD IN TO THE REGION. A NORTHWEST FLOW WILL BE IN
PLACE FOR TUESDAY WHICH SHOULD ALLOW FOR A LITTLE BIT MORE DRYING
OUT. WHILE TUESDAY WON'T BE ANYWHERE NEAR AS WARM AS MONDAY, IT
WILL STILL BE ABOVE NORMAL, WITH HIGH TEMPERATURES REACHING INTO
THE 70S. TUESDAY NIGHT LOOKS TO BE MAINLY DRY. THE MIDDLE LEVEL
TROUGH LOOKS SLOWER, NOT REACHING OUR AREA UNTIL WEDNESDAY. BOTH
THE GFS AND ECMWF BRING THE SHOWERS FURTHER NORTH THAN THE NAM.
TEMPERATURES ARE TRICKY FOR TUESDAY NIGHT AS INCREASING CLOUD
COVER COULD PLAY AN IMPORTANT ROLE. LOWS INTO THE 40S LOOK
REASONABLE WITH ABOUT AVERAGE CONFIDENCE.

HIGH PRESSURE BUILDS ACROSS THE AREA ON WEDNESDAY, ALTHOUGH THE
AFOREMENTIONED TROUGH WILL INCREASE CLOUDINESS AND POSSIBLY BRING
SOME SHOWERS DURING THE AFTERNOON OR EVENING, MAINLY ACROSS THE
SOUTHERN PORTIONS OF THE CWA. TEMPERATURES WILL BE COOLER AS WE
GET LESS DIRECT SUNSHINE DOWN TO THE SURFACE DUE TO THE CLOUD
COVER. HIGH TEMPERATURES INTO THE 60S ACROSS THE REGION. WEDNESDAY
NIGHT LOOKS TO START OFF CLOUDY, ESPECIALLY SOUTH, AND IT MAY
PREVENT SOME AREAS FROM ACHIEVING GOOD RADIATIONAL COOLING. THIS
MAKES THE TEMPERATURE FORECAST A LITTLE LESS CLEAR CUT BUT STILL
EXPECT LOW TEMPERATURES TO DROP INTO THE 40S, MAYBE SOME LOWER 40S
IN THE PINE BARRENS AND FAR NORTHERN AREAS. TEMPS IN THESE AREAS
COULD POTENTIALLY DROP INTO THE 30S SO IT BEARS WATCHING.

ON THURSDAY, THE TROUGH CLEARS OUT EARLY AND SKIES BEGIN TO
CLEAR. TEMPERATURES SHOULD REBOUND FAIRLY QUICKLY WITH AMPLE
SUNSHINE EXPECTED. HIGHS IN THE UPPER 60S TO LOWER 70S EXPECTED.
THURSDAY NIGHT WE SEE ANOTHER COLD FRONT APPROACH AND THEN CROSS
THE AREA. THIS FRONT AGAIN LOOKS DRY AND MOVES THROUGH WITHOUT
MUCH FANFARE. THE BOUNDARY APPEARS TO STALL ACROSS THE REGION AND
MAY EVEN MOVE NORTHWARD AS A WARM FRONT ON FRIDAY.

THE MODELS ARE ALL OVER THE PLACE WITH RESPECT TO THE END OF THE
WEEK AND INTO THE WEEKEND. THE GFS HAS BACKED OFF ON THE LOW
TRAVERSING THE STALLED FRONT AND NOW HAS A STRONGER LOW TO THE
NORTH OF THE AREA BY SATURDAY MORNING. THE GFS ALSO HAS A MUCH
DEEPER MID LEVEL TROUGH AND MORE PRECIPITATION BY SUNDAY ON ITS
LATEST RUN. WITH SO MUCH UNCERTAINTY IT IS HARD TO SAY IF WE WILL
GET THE MUCH NEEDED SOAKING RAINS OVER THE REGION. THE MODEL TREND
HAS BEEN TO DRY OUT AS THE DAY GETS CLOSER SO FOR NOW, WILL NOT
MAKE ANY MAJOR CHANGES TO THE CURRENT FORECAST. AS FAR AS
CONFIDENCE GOES, THIS PART OF THE FORECAST IS FAIRLY LOW
CONFIDENCE.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH TUESDAY. A
WEAKENING COLD FRONT WILL MOVE THROUGH THE AREA LATER THIS EVENING
AND OVERNIGHT WITH A WIND SHIFT FROM THE SOUTHWEST TO THE
NORTHWEST. THE WIND SHIFT LOOKS TO OCCUR GENERALLY BETWEEN 04Z AND
06Z. THE SOUTHWESTERLY WINDS HAVE BEEN SLOW TO INCREASE SO FAR,
AND AIRCRAFT SOUNDINGS AT KPHL INDICATE WINDS AROUND 2,000 FEET
ARE AT 15 KNOTS. THESE ARE FORECAST TO INCREASE SOME TOWARD
EVENING, THEREFORE WE ARE EXPECTING SOME GUSTS TO 20 KNOTS TO
DEVELOP BY LATE IN THE AFTERNOON. A SEA BREEZE INFLUENCE MAY TEND
TO KEEP THE WINDS MORE SOUTHEAST AT KACY, AND A TURN TO THE
SOUTHEAST MAY OCCUR AT KILG IF THE WINDS REMAIN LIGHT ENOUGH.
THERE SHOULD BE SOME SHOWERS AND THUNDERSTORMS WELL TO OUR WEST,
HOWEVER THESE ARE EXPECTED TO DISSIPATE BEFORE REACHING OUR
REGION. THERE MAY BE A BAND OF MID TO HIGH LEVEL CLOUDS AHEAD OF
AND WITH THE FRONT, BUT FOR NOW KEPT THE COVERAGE AS SCATTERED.

FOR TUESDAY, HIGH PRESSURE WILL GRADUALLY APPROACH FROM THE WEST.
HOWEVER, A TIGHTENED PRESSURE GRADIENT WILL RESULT IN NORTHWEST
WINDS IN THE 10 TO 15 KNOT RANGE WITH SOME GUSTS TO NEAR 20 KNOTS.

OUTLOOK...
TUESDAY NIGHT...VFR. NORTHWEST WINDS DIMINISHING.

WEDNESDAY THROUGH THURSDAY...MAINLY VFR WITH A CHANCE OF SHOWERS.

THURSDAY NIGHT THROUGH FRIDAY...VFR/MVFR CONDITIONS POSSIBLE WITH
SHOWERS.

&&

.MARINE...
A SOUTHERLY WIND IS EXPECTED FOR TODAY INTO TONIGHT, WITH SPEEDS
MAINLY IN THE 10 TO 15 KNOT RANGE. A DRY COLD FRONT FROM THE WEST
IS FORECAST TO ARRIVE LATE TONIGHT, WITH THE WIND DIRECTION
SHIFTING TO THE WEST.

WAVE HEIGHTS ON OUR OCEAN WATERS SHOULD REMAIN MOSTLY IN THE 3 TO
4 FOOT RANGE FOR TODAY AND TONIGHT.

WITH A STRENGTHENING TEMPERATURE INVERSION OVER OUR WATERS TODAY,
ALONG WITH INCREASING DEW POINTS AT THE SURFACE, WE REMAIN A BIT
CONCERNED THAT SOME FOG MAY DEVELOP ON OUR OCEAN WATERS. HOWEVER,
THE CONFIDENCE LEVEL CONCERNING THE TIMING AND LOCATION OF ANY FOG
IS QUITE LOW, SO WE HAVE REMOVED IT FROM THE FORECAST FOR NOW. WE
WILL CONTINUE TO KEEP AN EYE ON THE POTENTIAL FOR FOG THROUGH THE
DAY.

OUTLOOK...
NORTHWEST FLOW IS EXPECTED FOR TUESDAY BUT WINDS OVER THE WATERS
DON'T LOOK QUITE AS ROBUST. THEREFORE NO HEADLINES ARE
ANTICIPATED. THE GRADIENT WEAKENS FURTHER TUESDAY NIGHT AND WINDS
AND SEAS WILL CONTINUE TO SUBSIDE EVEN MORE. BOTH WINDS AND SEAS
LOOK TO STAY BELOW SMALL CRAFT ADVISORY CRITERIA THROUGHOUT THE
FORECAST PERIOD. THERE IS A POSSIBILITY THAT HEADLINES MAY BE
NEEDED LATE ON FRIDAY OR OVER THE COMING WEEKEND.

&&

.FIRE WEATHER...
FINE FUELS REMAIN RATHER DRY. FOR THIS AFTERNOON, THE RELATIVE HUMIDITY
VALUES ARE ANTICIPATED TO LOWER TO AROUND 30 PERCENT. A SOUTHWEST WIND
WILL INCREASE TO 10 TO 15 MPH WITH SOME GUSTS TO AROUND 20 MPH.
THE SURFACE DEW POINTS WERE LOWERED A BIT. SINCE THE RELATIVE
HUMIDITY AND WINDS LOOK MORE MARGINAL FOR TODAY AND FOLLOWING
COORDINATION WITH THE STATE FIRE WEATHER OFFICIALS, WE WILL CARRY
A SPECIAL WEATHER STATEMENT /ELEVATED FIRE WEATHER RISK/ FOR THE
ENTIRE AREA.

FOR TUESDAY AFTERNOON, RELATIVE HUMIDITY VALUES ARE FORECAST TO
DROP INTO THE 20 TO 30 PERCENT RANGE. MEANWHILE, WE MAY SEE SOME
GUSTS AROUND OR SLIGHTLY ABOVE 20 MPH. AS A RESULT, THERE IS AN
ELEVATED RISK FOR THE SPREAD OF WILDFIRES TUESDAY AFTERNOON.

&&

.CLIMATE...
THE WARM AIR MASS HAS ARRIVED! WITH TEMPERATURES EXPECTED TO REACH
INTO THE UPPER 80S, IT IS POSSIBLE THAT SOME OF THE RECORDS MAY BE
APPROACHED OR BROKEN THIS AFTERNOON.

HERE ARE THE RECORD HIGH TEMPERATURES FOR ALL 8 OF OUR CLIMATE
SITES FOR TODAY.

ALLENTOWN          89 - 2002
ATLANTIC CITY      89 - 2002
GEORGETOWN         89 - 2002
MOUNT POCONO       85 - 2002
PHILADELPHIA       90 - 2002
READING            88 - 2002
TRENTON            90 - 2002
WILMINGTON         92 - 1896

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE/MEOLA
NEAR TERM...GORSE
SHORT TERM...IOVINO
LONG TERM...MEOLA
AVIATION...GORSE/MEOLA
MARINE...IOVINO/MEOLA
FIRE WEATHER...IOVINO/GORSE
CLIMATE...MEOLA
Hazardous weather outlook, Apr 16, 9:23 AM EST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1023 AM EDT MON APR 16 2012

PAZ054-055-060>062-067>071-171430-
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
1023 AM EDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ENHANCED RISK OF WILDFIRE SPREAD THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS AN ENHANCED RISK OF WILDFIRE SPREAD ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ001-007>010-012>027-171430-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
1023 AM EDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ENHANCED RISK OF WILDFIRE SPREAD THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS AN ENHANCED RISK OF WILDFIRE SPREAD ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-171430-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-
1023 AM EDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

THERE IS AN ENHANCED RISK OF WILDFIRE SPREAD THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS AN ENHANCED RISK OF WILDFIRE SPREAD ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-171430-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1023 AM EDT MON APR 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 16, 9:21 AM EST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1021 AM EDT MON APR 16 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-170000-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
1021 AM EDT MON APR 16 2012

...ELEVATED FIRE WEATHER THREAT THIS AFTERNOON...

FUEL MOISTURE REMAINS RATHER LOW ACROSS THE AREA. SOUTHWESTERLY
WINDS SHOULD GUST TO AROUND 20 MPH AT TIMES THIS AFTERNOON AS THE
RELATIVE HUMIDITY LOWERS TO AROUND 30 PERCENT. THEREFORE, AN
ENHANCED FIRE WEATHER THREAT FOR THE SPREAD OF WILDFIRES EXISTS
FOR THIS AFTERNOON INTO THE EARLY EVENING HOURS.

OPEN BURNING OF ANY TYPE IS CONSIDERED VERY HAZARDOUS THIS TIME OF
YEAR. ACCIDENTAL ESCAPED DEBRIS BURNS ARE THE NUMBER ONE CAUSE OF
WILDFIRES. FOR MORE INFORMATION ABOUT WILDFIRE DANGER, BURN RESTRICTIONS
AND WILDFIRE PREVENTION AND EDUCATION, PLEASE VISIT YOUR STATE
FORESTRY OR ENVIRONMENTAL PROTECTION WEBSITE.

GORSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Morris

When
April 16, 12:00 PM EST to 6:00 PM EST
Where
Morris forecast zone
Reported by
Emergency Manager
Coordinates
40.862, -74.544 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Jersey in 2012Every state in 2012This day in weather historyWarnings in New Jersey, April 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378684.